A Game Theory Polynomial Solution to the H∞ Control Problem

  • D. Fragopoulos
  • M. J. Grimble

Abstract

A new solution is given to the H∞ multivariable control synthesis problem. The system is represented in polynomial matrix form and the derivation follows a game theory approach. This provides physical intuition regarding the form of the solution obtained. Moreover, the polynomial equations can be solved by a straightforward numerical algorithm even in the multivariable case. The links to LQG optimal control are also apparent by comparison with the LQG polynomial equations.

Keywords

Entropy Doyle 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Fragopoulos D. (1994) H∞ Synthesis theory using polynomial system representations , submitted for the degree of Ph.D., University of Strathclyde, Scotland, August.Google Scholar
  2. Glover, K. and J. C. Doyle (1988). ’State-space formulae for all stabilizing controllers that satisfy an H∞-norm bound and relations to risk sensitivity’, System and Control Letters, Vol. 11, pp. 167–172.CrossRefMATHMathSciNetGoogle Scholar
  3. Green, M., K. Glover, D. Limebeer and J. Doyle (1990). ’A J-Factorization Approach to H∞ Control’, SIAM J. Contr. Optimization, Vol. 28, N.6, pp 1350–1371, November.CrossRefMATHMathSciNetGoogle Scholar
  4. Grimble, M. J. (1994). Robust Industrial Control: Optimal Design Approach for Polynomial Systems, Prentice Hall.Google Scholar
  5. Grimble, M. J. and M. A. Johnson (1988). Optimal Control and Stochastic Estimation: Theory and, Applications, John Wiley & Sons, Chichester, UK.Google Scholar
  6. Kailath, T. (1980). Linear Systems, Prentice-Hall, Englewood Cliffs, N. J.MATHGoogle Scholar
  7. Kučera, V. (1979). Discrete Linear Control: The Polynomial Equation Approach, Wiley.Google Scholar
  8. Kwakernaak, H. (1986). ’A polynomial approach to minimax frequency domain optimization of multivariable feedback systems’, Int. J. Contr., Vol. 44, pp. 117–156.CrossRefMATHMathSciNetGoogle Scholar
  9. Kwakernaak, H. (1990). ’The Polynomial Approach to H∞–Optimal Regulation’, to appear Lecture notes 1990 CIME Course on Recent Developments in H∞ Control Theory, Springer Verlag.Google Scholar
  10. Kwakernaak, H. (1994). ’Frequency domain solution of the standard H∞ problem’, IFAC Symposium on Robust Design, Rio de Janeiro (to appear).Google Scholar
  11. Kwakernaak, H. and M. Sebek (1994). ’Polynomial J-spectral factorization’, IEEE Trans. Aut. Control, Vol. AC-39, No. 2, pp. 315–328, February.CrossRefMATHMathSciNetGoogle Scholar
  12. Meinsma, G. (1993). Frequency Domain Methods in H∞ Control, PhD Thesis, University of Twente, The Netherlands.Google Scholar
  13. Redheffer, R. M., (1960). ’On a certain linear fractional transformation’, J. Math. Physics, Vol. 39, pp. 269–286.MathSciNetGoogle Scholar
  14. Rosenbrock, H. H. (1970). State-space and Multivariable Theory, Nelson, London.MATHGoogle Scholar
  15. Whittle, P. and J. Khun (1986). ’A Hamiltonian formulation of the risk- sensitive Linear/ Quadratic/Gausian control’, Int. J. Contr., Vol. 43, pp. 1–12.CrossRefMATHGoogle Scholar
  16. Whittle, P. (1990). Risk Sensitive Optimal Control, John Wiley & Sons, Chichester, UK.MATHGoogle Scholar
  17. Yaesh, I. (1992) Linear Optimal Control and Estimation in the Minimum H∝ – Norm Sense, PhD Thesis, Tel Aviv University, Israel.Google Scholar
  18. Youla, D. C., H. A. Jabr and J. J. Bongiorno (1976). ’Modern Wiener-Hopf design of optimal controllers-Part II: The multivariable case’, IEEE Trans. Aut. Control, Vol. AC-21, No. 3, pp. 319–338, June.CrossRefMATHMathSciNetGoogle Scholar
  19. Young, N. (1988). An Introduction to Hilbert spaces, Cambridge University Press.Google Scholar

Copyright information

© Springer-Verlag London Limited 1996

Authors and Affiliations

  • D. Fragopoulos
  • M. J. Grimble

There are no affiliations available

Personalised recommendations